Home » Frequently asked Questions on Health » Will these drugs have any adverse affect on me?

Will these drugs have any adverse affect on me?

Q: I am 45 years old, a patient who has undergone angioplasty with stent implant and the following drugs are being taken: Clavix 150 AS (since a year), Betaloc 25 mg (since a year), Lipez 20 (past 4 months) and Telma H has now been prescribed for 3 months. My apprehension is will the continued usage of the drugs suggested have any side effects? My last BP reading was 140/90.

A:You have not mentioned the type of stent used - whether plain or drug coated. The use of blood thinners clopidogrel and low-dose aspirin is rational for a year or more after implant. However recent data suggests that aspirin increases the risk of stroke by 69% in hypertensive males. Hence it is recommended that the dose of aspirin be reduced to 75-80 mg which is adequate for thinning the blood. Combination products such as Clavix 150 AS (which contains clopidogrel 75 mg and aspirin 150 mg) should be avoided because dose of individual medicines cannot be changed. It is better to take clopidogrel (Noklot) 75 mg and aspirin (Ecosprin) 75 mg separately. Betaloc (metoprolol) controls high blood pressure. If it is controlling blood pressure adequately, then the reasons for addition of another two medicines (Telma -H contains telmisartan and hydrochlorothiazide) is not understood. Even if the blood pressure is not controlled with one medicine in its usual dose (normal dose of Betaloc is 50 mg 2 times daily while you are taking just 25 mg once daily), then an attempt should always be made to use two medicines rather than going in straight for 3 medicines. This method is part of the globally accepted Guidelines on the Treatment of High Blood Pressure. More medicines cause more side effects. I cannot locate Lipez on the national and international databank of quality brands. The nearest is Lipezet that contains ezetemibe which is used to reduce cholesterol levels. It is a second line drug which is an added when one of the statins (such as atorvastatin) is not effective.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------